Hail, Columbus
- When
- May 23, 3:26 PM EST to 3:30 PM EST
- Where
- Columbus County, 0.89 mi ESE of Fair Bluff
- Measured
- 1.75 in hail
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 34.314, -79.016
Hail to the size of golf balls was reported.
High instability and steep lapse rates developed during the afternoon in response to strong heating. A potent upper low moved overhead, creating a cold pool of minus 16 degrees Celsius at 500 mb.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILM wrote it up.
High instability and steep lapse rates developed during the afternoon in response to strong heating. A potent upper low moved overhead, creating a cold pool of minus 16 degrees Celsius at 500 mb.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at May 23, 1:44 PM EST, 1 hour 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 244 PM EDT WED MAY 23 2012 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL BRING STRONG TO SEVERE THUNDERSTORMS THROUGH THIS EVENING. A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY...ALTHOUGH COVERAGE WILL LIKELY BE ISOLATED. A DRYING AND WARMING TREND WILL FOLLOW FRIDAY THROUGH EARLY NEXT WEEK AS AN UPPER RIDGE INTENSIFIES OVER THE REGION. && .NEAR TERM /THROUGH TONIGHT/... AS OF 3 PM WEDNESDAY...SEVERE TSTM WATCH 292 COVERS OUR ENTIRE COUNTY WARNING LAND AREA UNTIL 9PM THIS EVENING. ONE IMPULSE EVIDENT IN VAPOR ANIMATIONS WRAPPING AROUND THE UPPER CIRCULATION DROPPING INTO NORTH CENTRAL SC MAY KEEP STORMS IMPINGING OUR WESTERN ZONES. ADDITIONALLY...A STRENGTHENING SEA BREEZE CIRCULATION WILL HELP TRIGGER A BROKEN LINE OF STORMS ALONG OUR COASTAL INTERIOR. COLD AIR ALOFT AND LATE MAY SURFACE HEATING IS COOKING A RECIPE FOR SIZABLE HAILSTONES AS WE APPROACH PEAK HEATING. EYE POPPING DOWNDRAFT CAPES COULD ALSO RESULT IN STRONG EVAPORATIVE COOLED DOWNBURSTS...AND ISOLATED WIND DAMAGE COULD NOT BE RULED OUT. UNLESS TRAINING OF CELLS OCCURS...THE MODERATE STORM MOTION SHOULD LIMIT FLOODING POTENTIAL COMPARED TO THE PREVIOUS DAYS. MIDDLE TO UPPER 60S FOR MIN TEMPS BY FIRST LIGHT THURSDAY UNDER PARTIALLY CLEAR SKIES AND LIGHT SOUTHERLY WIND. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 3 PM WEDNESDAY...UPPER TROUGH OPENS AND MOVES NORTHEAST AWAY FROM THE MID ATLANTIC ON THURSDAY. ALTHOUGH HEIGHTS GRADUALLY INCREASE DURING THE DAY...DO NOT ANTICIPATE THAT THERE WILL BE ENOUGH OF A MID LEVEL CAP TO SUPPRESS CONVECTION. MID LEVEL LAPSE RATES ARE ONLY ABOUT 6C/KM DURING THE AFTN...AND SOME DRY AIR IS PRESENT IN FORECAST PROFILES. HOWEVER...SBCAPE OF 1000-1500 J/KG SUGGESTS AMPLE INSTABILITY...MID LEVEL THETA-E RIDGING WILL PROVIDE SUFFICIENT MOISTURE...WHILE A DIGGING 80 KT UPPER JET BEHIND DEPARTING TROUGH WILL CREATE SOME UPPER SUPPORT. DO NOT EXPECT WIDESPREAD COVERAGE...BUT AT LEAST SOME STORMS ARE POSSIBLE...MAINLY ALONG THE SEA BREEZE DUE TO ENHANCED CONVERGENCE. SMALL HAIL WILL BE POSSIBLE IN ANY STRONGER CONVECTION. TEMPS WILL RANGE FROM THE LOW 80S AT THE COAST WHERE A RESULTANT SEA BREEZE WILL TEMPER THE MAXES...TO MID 80S IN THE FAR SW. CONTINUING SOUTHERLY WINDS THURSDAY NIGHT WILL KEEP MINS IN THE MID AND UPPER 60S...MAYBE 70 AT THE IMMEDIATE COAST. LARGE UPPER RIDGE BEGINS TO SPREAD NORTHEAST FROM THE GULF COAST STATES ON FRIDAY. AT THE SAME TIME...MUCH OF THE GUIDANCE IS INDICATING THAT A RENEWED 5H TROUGH MAY ATTEMPT TO CLOSE OFF WELL OFFSHORE THE GA COAST. THIS WILL KEEP SLIGHTLY LOWERED HEIGHTS IN THE EASTERN CAROLINAS WHILE THE RIDGE BUILDS STRONGER TO THE WEST. AT THE SURFACE...HIGH PRESSURE RIDGES DOWN FROM THE MID ATLANTIC WHILE A SURFACE CYCLONE IS PROGGED TO DEVELOP BENEATH THE UPPER TROUGH NEAR THE FLORIDA COAST. ALTHOUGH THE RIDGING WILL PROVIDE SOMEWHAT OF A MID LEVEL CAP EVIDENT ON SOUNDINGS...THE E/NE FLOW AT THE SURFACE COMBINED WITH THE SUBTLE TROUGHING ALREADY DISCUSSED...MAY ALLOW FOR SOME SEA BREEZE CONVECTION ONCE AGAIN FRIDAY. THE CHANCE IS LESS...BUT NON ZERO. TEMPS WILL WARM ON FRIDAY INTO THE MID AND UPPER 80S AWAY FROM THE COAST WHILE DEEP EAST FLOW WILL KEEP TEMPS ONLY IN THE LOW 80S NEAR THE BEACHES. MINS AT NIGHT WILL ONCE AGAIN BE IN THE MID TO UPPER 60S. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 3 PM WEDNESDAY...EXTENDED FORECAST REMAINS RELATIVELY UNCHANGED WITH HIGH CONFIDENCE VIA HPC EARLY AS THE MAMMOTH RIDGE WILL PREVAIL ACROSS OUR AREA TEMPERATURES WILL HOVER AROUND FIVE DEGREES ABOVE CLIMATOLOGY. CAPPING AROUND 700MB SHOULD KEEP THE LID ON CONVECTION FOR THE HOLIDAY WEEKEND. FORECAST SHIFTS TO LOWER CONFIDENCE FOR THE REMAINDER OF THE PERIOD AS THE WILDCARD IS THE MOISTURE ASSOCIATED WITH A RETROGRADING CLOSED LOW SLIPPING BELOW THE RIDGE THEN BEING SWEPT UP INTO THE AREA AS A MORE ZONAL FLOW DEVELOPS. CONTINUED THE TREND OF INCREASING POPS INCREMENTALLY MONDAY THROUGH WEDNESDAY TO ADDRESS. EVEN WITHOUT THE AFOREMENTIONED LOW AND ITS ASSOCIATED MOISTURE COLUMN WILL BECOME MORE CONDUCIVE FOR DIURNAL CONVECTION. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... AS OF 19Z...TERMINALS ARE CURRENTLY VFR. LOW LEVEL CUMULUS IS DEVELOPING BUT HAS YET TO SIGNIFICANTLY BUILD DESPITE REACHING THE CONVECTIVE TEMPERATURE. CANNOT RULE OUT SHOWER/THUNDERSTORM DEVELOPMENT THIS AFTERNOON WITH THE WARMEST SURFACE TEMPERATURES YET TO COME AND A COLD POOL OF AIR ALOFT. WILL CONTINUE TO INDICATE THE BEST CHANCE OF SHOWERS/VCTS/MVFR AT FLO/LBT AND AT ILM WHERE BEST CUMULUS DEVELOPMENT IS CURRENTLY TAKING PLACE. AT THE CRE/MYR TERMINALS WILL JUST MENTION VCSH IN TAFS AND AMEND AS NECESSARY IF ANY THUNDERSTORM THAT DEVELOPS INLAND MOVE TOWARDS THOSE TERMINALS. PRECIPITATION ENDS THIS EVENING AS SKIES GRADUALLY BECOME SCATTERED. WITH MOIST SOILS EXPECT BR TO DEVELOP AT FLO/LBT. SINCE ANY DENSE FOG IS EXPECTED TO BE PATCHY CONFIDENCE IS MODERATE THAT VISIBILITIES WILL REMAIN IN THE MVFR RANGE. THE NAM BUFFER SOUNDINGS ARE INDICATING MORE OF A CHANCE THAT MVFR CEILINGS WILL DEVELOP THIS EVENING AND PERSISTING OVERNIGHT. AFTER SUNRISE EXPECT THE CHANCE OF MVFR CEILINGS UNTIL SHOWERS AND ISOLATED THUNDERSTORMS AGAIN DEVELOP MID-LATE MORNING. EXTENDED OUTLOOK...ISOLATED SHOWERS/MVFR...WITH ISOLATED THUNDERSTORMS/TEMPO IFR POSSIBLE MAINLY IN THE AFTERNOON THROUGH THE EXTENDED PERIOD. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 3 PM WEDNESDAY...OUTSIDE OF TSTMS NO REAL PROBLEMS ON THE WATERS. IN AND NEAR STORMS DO EXPECT LOCALLY ROUGH CONDITIONS AND DANGEROUS CLOUD TO WATER LIGHTNING STRIKES. OTHERWISE GENERALLY SOUTH WINDS 10-15 KNOTS...A FEW HIGHER GUSTS NEAR SHORE THROUGH EARLY EVENING WITH SEA BREEZE ENHANCEMENT. SEA MAINLY COMPOSED OF SE WAVES AROUND 2-3 FEET AT 8-9 SECONDS...MIXED WITH S WAVES OF 2 FEET AT 5-6 SECONDS...WITH OVERALL HEIGHTS OF 3-4 FEET. THIS IS NATIONAL SAFE BOATING WEEK...TAKE TIME TO REFRESH ON THE LATEST SAFETY GUIDELINES. ALSO...A GOOD PRACTICE THAT CAN SAVE YOU PLENTY TROUBLE...IS TO GET A FIX ON THE LATEST RADAR TRENDS BEFORE LAUNCHING THE VESSEL. SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 3 PM WEDNESDAY...S/SE WINDS THURSDAY BETWEEN OFFSHORE HIGH PRESSURE AND A TROUGH ACROSS THE MIDWEST WILL BE AROUND 10 KTS. THIS WILL CREATE 3-4 FT SEAS...FORMED BY A COMBINATION OF A 3FT/8SEC SE SWELL...AND A 2FT/5SEC SOUTH WIND WAVE. AS HIGH PRESSURE RIDGE BUILDS DOWN THE COAST EARLY FRIDAY...WINDS WILL BACK TO THE EAST THEN NORTHEAST...BUT STILL AROUND 10 KTS. A PERIOD OF CONFUSED SEAS WILL DEVELOP EARLY FRIDAY DUE TO THE NE WINDS TOPPING THE CONTINUED SE SWELL...BUT BY LATE IN THE DAY A 6 SEC NE WIND CHOP WILL BECOME DOMINANT...AND SEAS WILL PERSIST AT 3-4 FT THROUGH THE END OF THE PERIOD. LONG TERM /SATURDAY THROUGH SUNDAY/... AS OF 3 PM WEDNESDAY...NORTHEAST WINDS INITIALLY WILL VEER TO EASTERLY SUNDAY THEN TO SOUTHEAST MONDAY AS HIGH PRESSURE MOVES FROM THE APPALACHIANS TO WELL OFFSHORE. CAVEAT TO FORECAST IS LOW PRESSURE DEVELOPING SOMEWHERE OFF THE SOUTHEAST COAST AND ITS CHARACTERISTICS/MAGNITUDE. SEAS ESPECIALLY LATE IN THE PERIOD COULD BE AFFECTED BY THIS FEATURE BUT FOR NOW A STANDARD 2-4 FEET FOR SUMMER SHOULD SUFFICE. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...MJC SHORT TERM...JDW LONG TERM...SHK AVIATION...MRR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 158 PM EDT WED MAY 23 2012 NCZ110-SCZ054-241800- COASTAL BRUNSWICK-COASTAL HORRY- 158 PM EDT WED MAY 23 2012 ...SEVERE THUNDERSTORM WATCH 292 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. SEVERE THUNDERSTORM WATCH. SOME THUNDERSTORMS THIS AFTERNOON AND EVENING MAY BE SEVERE... PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED THUNDERSTORMS THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... LIKELY NOT NEEDED. NCZ106-108-SCZ056-241800- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL GEORGETOWN- 158 PM EDT WED MAY 23 2012 ...SEVERE THUNDERSTORM WATCH 292 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SOME THUNDERSTORMS THIS AFTERNOON AND EVENING MAY BE SEVERE... PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED THUNDERSTORMS THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... LIKELY NOT NEEDED. AMZ250-252-254-256-241800- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 158 PM EDT WED MAY 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS WITH FREQUENT LIGHTNING ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED THUNDERSTORMS THURSDAY. .SPOTTER INFORMATION STATEMENT... LIKELY NOT NEEDED. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-241800- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 158 PM EDT WED MAY 23 2012 ...SEVERE THUNDERSTORM WATCH 292 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SOME THUNDERSTORMS THIS AFTERNOON AND EVENING MAY BE SEVERE... PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED THUNDERSTORMS THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... LIKELY NOT NEEDED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
307 PM EDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM HAIL 1 WNW BENNETTSVILLE 34.64N 79.70W
05/23/2012 M1.00 INCH MARLBORO SC EMERGENCY MNGR
DIME TO QUARTER SIZE HAIL ON HWY 9 NORTH OF DOWNTOWN
BENNETTSVILLE.
&&
EVENT NUMBER ILM1200141
LACORTESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
327 PM EDT WED MAY 23 2012
SCZ033-039-053>056-232030-
COASTAL GEORGETOWN-COASTAL HORRY-INLAND GEORGETOWN-INLAND
HORRY-MARION-WILLIAMSBURG-
327 PM EDT WED MAY 23 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY...GEORGETOWN...
WILLIAMSBURG AND MARION COUNTIES THROUGH 430 PM EDT...
AT 326 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM
CONWAY...TO RHEMS...MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS IMPACTED INCLUDE CONWAY...GARDEN CITY...MYRTLE
BEACH...NORTH MYRTLE BEACH...RED HILL...SOCASTEE...ADRIAN...
ALLSBROOK...BAYBORO...BUCKSPORT...BUCKSVILLE AND BURGESS.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
LAT...LON 3351 7961 3381 7934 3381 7932 3383 7932
3414 7905 3386 7860 3380 7868 3375 7879
3364 7893 3334 7937
TIME...MOT...LOC 1926Z 233DEG 23KT 3375 7913
WEISSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
338 PM EDT WED MAY 23 2012
SCZ017-023-024-032-033-232045-
DARLINGTON-DILLON-FLORENCE-MARION-MARLBORO-
338 PM EDT WED MAY 23 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS FLORENCE...MARION...
DILLON...MARLBORO AND DARLINGTON COUNTIES THROUGH 445 PM EDT...
AT 338 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER OAK
GROVE...OR ABOUT 13 MILES SOUTHWEST OF DILLON...MOVING NORTHEAST AT
20 MPH.
SOME LOCATIONS IMPACTED INCLUDE DILLON...BINGHAM...BLUE BRICK...
BROWNSVILLE...CLIO...DUNBAR...FLOYDALE...FORK...HAMER...KEMPER...LAKE
VIEW AND LATTA.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
LAT...LON 3430 7907 3429 7909 3418 7971 3436 7973
3469 7953
TIME...MOT...LOC 1938Z 234DEG 16KT 3434 7958
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
348 PM EDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL BLENHEIM 34.51N 79.65W
05/23/2012 M1.00 INCH MARLBORO SC PUBLIC
SLIGHTLY LARGER THAN QUARTER SIZE HAIL FELL FOR
APPROXIMATELY 10 MINUTES.
&&
EVENT NUMBER ILM1200142
LACORTEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
423 PM EDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 3 WNW GREEN SEA 34.15N 79.02W
05/23/2012 M1.00 INCH HORRY SC PUBLIC
QUARTER SIZE HAIL IN GREEN SEA.
&&
EVENT NUMBER ILM1200143
LACORTEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
425 PM EDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 5 E NICHOLS 34.23N 79.07W
05/23/2012 E1.00 INCH HORRY SC TRAINED SPOTTER
DIME TO QUARTER SIZE HAIL REPORTED ON HWY 76.
&&
EVENT NUMBER ILM1200144
LACORTEThe Wilmington radar (KLTX), 65 km away, was scanning. The volume nearest the first event began at 20:23 UTC.
4 hail. Local standard time, as filed.
Hail to the size of golf balls was reported.
Quarter to near golf ball size hail was reported on Haynes Lennon Highway.
Hail to the size of golf balls was reported on Porter Swamp Road. The hail lasted for about 7 minutes.
Hail to the size of quarters was reported on Highway 211.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2012Every state in 2012This day in weather historyWarnings in North Carolina, May 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 382669, 382670, 382672, 382673.